Tapering off of Lamictal – Part 2

Tapering off of Lamictal – Part 2

This page may contain affiliate links. At no additional cost to you, I will earn a commission if you purchase a product through the links on this page.

Tapering off of Lamictal - #seizure #medication # migraine #withdrawalA few weeks ago, I posted Part 1 of a two part series about Tapering Off of Lamictal. Lamictal is the first of two seizure medications that I am tapering off of.

Since Part 1 posted, I continued to decrease by 50 mg every 5 days. Each decrease included the same eye pain and extreme light sensitivity but that start decreasing in duration. The nausea was no longer a real factor and the joint pain and aches had subsided.

After the drop down in which I took no Lamictal in the morning, I only had the eye pain for 1 day. Then I started having trouble sleeping. It was like my entire body was wired.

I took my last dose of Lamictal on Thursday night so now I get a 10 day break before I begin decreasing the Keppra. It is reassuring to know that once I get through the next few days that I have a break.

All-in-all, tapering down the Lamictal wasn’t as bad as I had feared. My Doctor told me that he didn’t know what the withdrawal would look like. I found practically no information on the effects of tapering down off of this medication. Based on my experience, if done slowly and under the direction of your Doctor, going off of Lamictal doesn’t have to be torturous.

**The taper described above was prescribed by my Doctor in order to prevent life threatening issues from occurring. Please discuss going of off your medications with your Doctor. I am in no way giving medical advice. **

2 thoughts on “Tapering off of Lamictal – Part 2

  1. Medications are so strong. I had similar experiences when I was tapering off high doses of anti-depressants. The withdrawals were horrible—glad you have been safely tapering, too!

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: